MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND SOLIDSCREEN II; SOLIDSCREEN II ANTI-D BLEND, 5ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND SOLIDSCREEN II; SOLIDSCREEN II ANTI-D BLEND, 5ML
Catalog Number 806530100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a rhd discrepancy of one donor sample with solidscreen ii anti-d blend when used on tango optimo.The customer stated that the donor is known to be blood group o rhd negative but yielded a positive result with solidscreen ii anti-d blend on tango optimo.The customer did not return the supposedly defective product for investigational testing but the donor sample that caused the false positive reaction with solidscreen ii anti-d blend on tango optimo.Testing of the donor sample is still ongoing.A review of the batch record documentation showed no irregularities which might have negative influences on the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a rhd discrepancy of one donor sample when tested with solidscreen ii anti-d blend on tango optimo.The customer stated that the donor was known to be blood group o rhd negative but yielded a positive result with solidscreen ii anti-d blend on tango optimo.The customer stated that the donor unit sample was retested on the tango optimo and the result was positive again.The sample was also tested manually and resulted as rhd negative.The customer did not return the supposedly defective product solidscreen ii anti-d blend for investigational testing but the donor sample (labeled as (b)(6) ) that had caused the false positive reaction with solidscreen ii anti-d blend on tango optimo.Therefore our quality control laboratory tested the donor unit sample with their retention sample of solidscreen ii anti-d blend on tango optimo and could confirm the customer´s finding.Additionally our quality control laboratory tested the donor unit sample on erytype s abd+rev.A1, b and yielded negative results with both anti-d reagents.Furthermore the donor unit sample was tested manually with seraclone anti-d blend: the immediate spin method as well as the indirect antiglobulin test (iat) yielded a negative result.Furthermore the retention sample was tested with two different controls.All positive and negative reactions were correct.The donor unit sample was sent for molecular rhd determination to an external laboratory.The result of the external laboratory was: ccddee.Based on the serological investigation with solidscreen ii anti-d blend the complaint was classified as confirmed.The cause of the false positive result remains unknown.Because the donor sample was used up we requested an additional donor sample to investigate the cause of the false positive reaction.We were informed that no donor sample is available for further investigation.Therefore the root cause of the false positive result remains unknown.Testing by our quality control laboratory confirmed the correct function of the allegedly defective lot of solidscreen ii anti-d blend.Only one single donor sample with the rh phenotype ccddee showed a positive reaction with solidscreen ii anti-d blend.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.We did not receive any further complaints related to this issue.Regarding the affected tano optimo: log files and result images were not made available for evaluation.The instrument was inspected by our field service engineer and according to the service report the instrument had no problems after performance testing.No indication for an instrument malfunction could be identified.The instrument gave repeatedly the same results and the issue is likely not linked to instruments performance.The instrument was confirmed to operate within specification by our field service engineer.

Brand Name
BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND SOLIDSCREEN II
Common Device Name
SOLIDSCREEN II ANTI-D BLEND, 5ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key8924316
Report Number9610824-2019-00047
Device Sequence Number19485278
Product Code KSZ
UDI-Device Identifier07611969951512
UDI-Public(01)07611969951512(17)201126(10)8848040
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2020
Device Catalogue Number806530100
Device Lot Number8848040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERYTYPE S ABO CONFIRM, LOT 8841150; ERYTYPE S ABO CONFIRM, LOT 8841150; TANGO OPTIMO, # 9142400566; TANGO OPTIMO, # 9142400566